Top
30
Doctor insights on: Ibuprofen Jr Strength Medication

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
I rarely if ever take medications and i just popped 1000 mg of ibuprofen before realizing 800 mgs is the recommended dosage for adults im 24 yrs and b?

I rarely if ever take medications and i just popped 1000 mg of ibuprofen before realizing 800 mgs is the recommended dosage for adults im 24 yrs and b?

No problem : You may have some stomachs upset though. Just don't take anymore for a day or so, if pain killers are needed, use acetaminophen, (Tylenol), wish you well ...Read more

3

3
I have taken 2 400mg ibuprofen & 2 extra strength excedrin, should I be worried?

I have taken 2 400mg ibuprofen & 2 extra strength excedrin, should I be worried?

Not a problem: I am guessing you have had some pain, perhaps musculoskeletal or headache, and hopefully these drugs in the quantity you have mentioned will give you relief. Always best to start with lower dose and work up to a therapeutic level. ...Read more

4

4
Can I take advil (ibuprofen) pm, about six hours after taking excedrin extra strength?

Can I take advil (ibuprofen) pm, about six hours after taking excedrin extra strength?

Yes but only if ...: Advil is a brand of ibuprofen while Excedrin is a branded combination of aspirin, acetaminophen & caffeine, assuming that I'm describing your version. If so, you can take these two meds 6hrs apart as you asked. However, do consider taking plain acetaminophen rather than Excedrin in order to avoid having high(er) dose aspirin in your system along w/ibuprofen. ...Read more

5

5
I took 2 200 ibuprofen and 250 excedrin extra strength at the same time what will happen?

I took 2 200 ibuprofen and 250 excedrin extra strength at the same time what will happen?

Less pain: Probably have less pain but maybe a bit of upset stomach. One can talk with her primary care doctor about why there is pain and what treatments might be most helpful. ...Read more

6

6
Is it safe to take expired Advil (ibuprofen)? I heard that the medication becomes less effective.

Is it safe to take expired Advil (ibuprofen)? I heard that the medication becomes less effective.

Expired medications: Medications that are passed their expiration dates can be less effective, or contaminated. Some medications could even decompose into products that can be harmful. It isn't worth the risk to take expired medications, so regularly clear out your medicine cabinet and replace with fresh medications. ...Read more

7

7
I've been allergic to ibuprofen and I was wondering all the medications that consist of ibuprofen?

I've been allergic to ibuprofen and I was wondering all the medications that consist of ibuprofen?

Too many: There are many medications that contain ibuprofen. The best advice is to read all labels and if you are not sure of the ingredients then speak with the pharmacist or doctor first. ...Read more

8

8
Which medication helps best with migraines? Ibufrofen, parecetamol, nurofen or advil (ibuprofen)? I get them all the time!

Which medication helps best with migraines? Ibufrofen, parecetamol, nurofen or advil (ibuprofen)? I get them all the time!

Frequent migraines: People w frequent headaches should be examined by a physician. If known to have migraines, it's worthwhile knowing: Frequent use of migraine meds(eg sumatriptan) or acetaminophen (paracetamol) can cause "medicine overuse headaches." In other words, regular use of the headache med is now actually causing the headache. NSAIDS like naproxen (Aleve) can treat med overuse headache, as well as migraines. ...Read more

9

9
I had 2 AlkaSeltzer X-Strength + 2 Liquid Advil (ibuprofen) right after (I've no medical conditions). I didn't think of this until now, but what are the dangers??

I had 2 AlkaSeltzer X-Strength + 2 Liquid Advil (ibuprofen) right after (I've no medical conditions). I didn't think of this until now, but what are the dangers??

Not encouraged, but: Not encouraged, but fortunately the Alka Seltzer has aspirin, acetaminophen and caffeine. The Advil (/ibuprofen) will behave similarly to the aspirin as both are in the NSAID family. Isolated mistake will not cause problems, but not recommended for regular use. ...Read more

10

10
Does taking ibuprofen interfere with surgery? I took ibuprofen though it was recommended to cease all medications prior to surgery. Should the surgery be canceled?

Bleeding risk!!!!: Ibuprofen, unlike tylenol (acetaminophen) interferes with the clotting mechanism of blood. We generally recommend stopping it atleast a week before surgery. The type of surgery would dictate whether it should be canceled. Please talk to your surgeon about this. ...Read more

11

11
Please describe the medication: ibuprofen?

See below: Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body.

Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual cramps, or minor injury. ...Read more

12

12
What medications should not be taken with ibuprofen (children's motrin)?

What medications should not be taken with ibuprofen (children's motrin)?

None: You can typically mix most medications with motrin. Tylenol (acetaminophen) should be spaced out from motrin if additional anti-pyretic (fever) medication is needed. Childrens advil is the same medication and should not be given together. Antibiotics, or other medication can be given at same time. If you have additional concerns, you can request consult. ...Read more

13

13
Can I take other medication with paracetamol ie ibuprofen?

Can I take other medication with paracetamol ie ibuprofen?

Yes: Paracetamol is tylenol (acetaminophen). It works by different mechanisms than ibuprofen.
Be sure however to keep daily dosage of tylenol (acetaminophen) to less than 4000mg — ideally less than 2000mg for extended use.
Hope this helps. ...Read more

14

14
I'm allergic to ibuprofen. What other medications should I avoid?

I'm allergic to ibuprofen. What other medications should I avoid?

NSAID's: There is a good chance that you would be allergic to other nonsteroidal anti inflammatory medications. ...Read more

15

15
If im allergic to ibuprofen what other medications should I avoid?

NSAIDs: First, ask your doc how allergic you are. In other words, what's your allergy. Upset stomach isn't an allergy but hives & swelling of tongue/lips are considered part of allergic reaction. Ibuprofen is part of the NSAID family. Other members are Naproxen & even aspirin. Remainder are only available by prescription so you need to chat w/your family doc anyway to be sure s/he knows what's going on. ...Read more

16

16
What if I take 5-6 Advil (ibuprofen) extra strength in a 24hr period. What would happen?

What if I take 5-6 Advil (ibuprofen) extra strength in a 24hr period. What would happen?

Depends on eating: Depends on what you eat. It's certainly a good idea not to have sugar drinks in your diet, however, if you calorie intake from diet is in excess of your daily needs, you may not lose weight at all. Address your calorie needs as well as your fluid requirements and keep active. Activity also helps with weight loss. ...Read more

17

17
I notice sometimes that when I take ibuprofen, it affects my performance in the bedroom. Is this normal for this or other medications?

Ibuprofen and BM's: Ibuprofen can cause irregular bowel movements, both diarrhea and constipation. Constipation tends to be more common, especially in the elderly. Increasing your dietary fiber intake may help. (your profile lists hydrocodone which is far more likely to be the cause of your problem). ...Read more

19

19
Headache every time i have exams at uni so what is the solution for headache due to stress while Advil (ibuprofen) and other calming medication doesn't work?

Headache every time i have exams at uni so what is the solution for headache due to stress while Advil (ibuprofen) and other calming medication doesn't work?

Calming techniques: Stress is more of a perceived problem, than an actual illness, so the phrase 'mind over matter' really applies here! When you feel a tension headache coming on, the best thing to do is take yourself away from the stressful stimulus, take some deep breaths, visualize a calm environment or something that really makes you happy or relaxes you, and the stress will melt away. Try it! ...Read more

20

20
Took 2 Advil (ibuprofen) liqui gels(200) at 12:30, 2 regular strength tylenols(325 each) 5:30, and another regular at 7:15pm. How soon safely can I take more?

Took 2 Advil (ibuprofen) liqui gels(200) at 12:30, 2 regular strength tylenols(325 each) 5:30, and another regular at 7:15pm. How soon safely can I take more?

See below: Without knowing whether you have normal kidney function as well normal liver function it difficult to answer. If everything is normal, the advil can be taken every 8 hours, and tylenol (acetaminophen) every 6 hours but no more than what is recommended on the packaging. ...Read more

21

21
How harmful is taking ibuprofen pain medication while drinking?

How harmful is taking ibuprofen pain medication while drinking?

Somewhat: Most drugs function the best if not taken with alcohol as absorption rates are modified. ...Read more

22

22
Can you take Advil (ibuprofen) and OTC sinus medication at the same time?

Don't 2x same med: Look out for doubling up on the same medication, make sure that the active ingredients are not the same in each medication — in this case Ibuprofen (the stuff that advil (ibuprofen) is made of). Hope this helps! ...Read more

23

23
Is it ok to take ibuprofen while taking flu medication?

Is it ok to take ibuprofen while taking flu medication?

Yes in moderation: Yes, keep fluids up, take ibiprofen with food, neither med should be taken long term. ...Read more

24

24
I have taken 2 ibuprofen and 2 extra strength excedrin / migraine. Should I be worried?

I have taken 2 ibuprofen and 2 extra strength excedrin / migraine. Should I be worried?

Not recommended: Once a diagnosis of migraine has been made, effective management of migraine involves 3 specific strategies: 1) patient education, 2) nonpharmacological management, and 3) pharmacological (medical) management. See an orofacial pain or headache specialist for evaluation and professional management. ...Read more

25

25
I'm having a very bad toothache I took two extra strength excedrin around 30 minutes ago can I take 800 milligrams of ibuprofen?

I'm having a very bad toothache I took two extra strength excedrin around 30 minutes ago can I take 800 milligrams of ibuprofen?

Not smart: Adding overly large amount of one pain killer (anything more than 400mg Ibuprofen is not more effective than 400mg) to a large (extra strength aspirin) can do more harm than good. Pain caused by infected tooth (abscess). Pain killer will not cure infection. Antibiotics will only control, not cure, infection. See Dentist ASAP for appropriate Rx. That's the only way to fix your problem. ...Read more

26

26
I was recently diagnosed with gastritis. I finished all my medication but symptoms came back last night and I have a fever. Is 200mg ibuprofen ok?

I was recently diagnosed with gastritis. I finished all my medication but symptoms came back last night and I have a fever. Is 200mg ibuprofen ok?

Recommendation : If you f have fever ibuprofen can be helpful, but you can not take it on empty stomach. Only after the meal or with milk. Possible that last night was a new onset of new illness. ...Read more

28

28
I took two 800mg of ibuprofen. Can that affect the uterine lining. When stopping the medication, how soon does the uterine lining go back to normal?

I took two 800mg of ibuprofen. Can that affect the uterine lining. When stopping the medication, how soon does the uterine lining go back to normal?

Should not!: Ibuprofen does not affect the uterine lining, but can augment bleeding because of its effect bleeding. What is the problem you are dealing with that brings up the issue. Why are you taking the nsaid? ...Read more

30

30
What pain medication can I take if I'm allergic to aspirin and ibuprofen?

Opioids: Allergy to nsaids like Aspirin and inbuprofen does limit some options. It does not limit the use of opioids (narcotics) like oxycodone, hydrocodone, codeine, and morphine. ...Read more

Dr. Ravi Chand
1,297 doctors shared insights

Nuprin (Definition)

Nuprin ...Read more


Dr. Alvin Stein
1,279 doctors shared insights

Rufen (Definition)

Rufen ...Read more